Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 23, 2005, 2:27 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 2:27 PM EDT (18:27 UTC)
- Expired
- Apr 23, 2005, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Franklin County, PA, Fulton County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 231827
SVRCTP
PAC055-057-231930-
/O.NEW.KCTP.SV.W.0003.050423T1827Z-050423T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT SAT APR 23 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARRISSONVILLE TO BIG COVE TANNERY TO 11 MILES SOUTH OF BIG
COVE TANNERY...AND MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCCONNELLSBURG AROUND 240 PM EDT...
MERCERSBURG AND FORT LITTLETON AROUND 250 PM EDT...
FORT LOUDON AROUND 305 PM EDT...
FANNETTSBURG AROUND 310 PM EDT...
UPPER STRASBURG AND WILLOW HILL AROUND 325 PM EDT...
DOYLESBURG AND AMBERSON VALLEY AROUND 330 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3997 7808 3976 7812 3967 7809 3982 7789
4005 7766 4027 7768 4015 7787
$$
LAMBERT1 follow-up statement
000
WWUS51 KCTP 231916
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT SAT APR 23 2005
PAC057-231922-
/O.CAN.KCTP.SV.W.0003.000000T0000Z-050423T1930Z/
FULTON-
312 PM EDT SAT APR 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST INTO FRANKLIN COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3980 7802 4001 7792 4008 7784 4019 7778
4025 7771 4026 7767 4005 7766 3986 7785
3973 7801 3973 7808
$$
PAC055-231930-
/O.CON.KCTP.SV.W.0003.000000T0000Z-050423T1930Z/
FRANKLIN-
312 PM EDT SAT APR 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR
FRANKLIN COUNTY...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FANNETTSBURG TO JUST WEST OF SAINT THOMAS...MOVING
NORTHEAST AT 25 MPH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3980 7802 4001 7792 4008 7784 4019 7778
4025 7771 4026 7767 4005 7766 3986 7785
3973 7801 3973 7808
$$
JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:35 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 23, 1:35 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT SAT APR 23 2005
.SHORT TERM (REST OF TONIGHT)...
UPDATE FOR SEVERE THUNDERSTORM 200 WATCH ISSUANCE...EFFECTIVE UNTIL
00 UTC 24 SUNDAY. NO OTHER CHANGES...PREVIOUS THINKING AND FORECAST
ON TRACK.
&&
.PREVIOUS DISCUSSION...
(ISSUED 955 AM EDT SAT APR 23 2005)
SHORT TERM (REST OF TODAY)...
MAIN FOCUS IN THE SHORT TERM IS ON SEVERE WX THREAT FOR THIS
AFTERNOON INTO THIS EVENING. LARGE DRY SLOT HAS OVERSPREAD MOST OF
CENTRAL PA WITH THE BULK OF STEADY RAIN HAVING PUSHED WELL NORTH AND
EAST OF OUR FORECAST AREA. ONLY ISOLD TO SCT SHOWERS EXPECTED FOR
THE REMAINDER OF THIS MORNING.
SUFFICIENT SHEAR AND CAPE (AIDED BY LARGE BINOVC IN DRY SLOT) ARE
REALIZED AHEAD OF THE STRONG PUSH OF COLD AIR (WRAPPING AROUND THE
UPPER SYSTEM OVER OHIO) TO PRODUCE AN ORGANIZED SQUALL LINE WITH
LIKELY EMBEDDED SUPERCELLS FROM THE SOUTH CENTRAL AND CENTRAL
MOUNTAINS EASTWARD. LOCAL WS ETA CAPTURES THIS MESOSCALE FEATURE
WELL IN THE 925 MB WIND/RH/HEIGHT FIELDS DEVELOPING 18-20 UTC
ACROSS THE SOUTH CENTRAL MOUNTAINS AND SPREADING EASTWARD TO THE
LOWER SUSQ. BY LATE THIS AFTERNOON AND EARLY EVENING. ARRANGEMENTS
ARE BEING MADE TO INCREASE MIDDAY AND AFTERNOON STAFFING IN
ANTICIPATION OF WHATS SHAPING UP TO BE THE FIRST SEVERE EVENT OF
THE SEASON FOR CENTRAL PA.
SHORT TERM DETAILS OF FORECAST IN RELATIVELY GOOD SHAPE...
CONSIDERING THE MULTITUDE AND SHORT TIME FRAME OF CHANGES EXPECTED
TODAY. WILL ISSUE A MORNING UPDATE TO FRESHEN WORDING CONTINUING TO
ENHANCE WORDING FOR THE AFTERNOON SEVERE WEATHER THREAT.
OF COURSE...THE FOCUS TONIGHT WILL QUICKLY SHIFT TO SNOW POTENTIAL
OVER THE WEST AND EVEN INTO THE CENTRAL MOUNTAINS TONIGHT AND
SUNDAY. PREVIOUSLY ISSUED SNOW ADVISORIES FOR WARREN...CAMBRIA AND
SOMERSET LOOK VERY GOOD...AND NO UPDATE NEEDED ON THESE UNTIL LATER
THIS AFTERNOON.
PREVIOUS DISCUSSION...
(ISSUED 350 AM EDT SAT APR 23 2005)
SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
ALMOST TOO MUCH TO TALK ABOUT THIS MORNING. VERY STRONG LATE SEASON
STORM TO MAKE ALL MANNER OF WX OVER THE CWA DURING THE NEXT 36-48
HRS.
ATTM...TSRA WITH BOW ECHOES HEADING FOR THE NWRN COS...BUT SHOULD BE
WEAKENING AS THEY DO SO...DUE TO LOWER DWPTS AND COOLER MORE STABLE
CONDS THERE.
IR PICS SHOW CLOUDS STARTING TO SHOW SIGNS OF BREAKING UP AND
FORMING A DRY SLOT OVER THE CENTRAL APP MTNS (WV/VA). THIS IS AS
EXPECTED...AND SHOULD CREATE FURTHER PROBLEMS IN THE WAY OF
DESTABILIZATION AND THUNDERSTORMS. SPC SLIGHT RISK FOR ALL OF ERN PA
THIS AFTN...AS DEEP LAYER SHEAR AND WINDS ALOFT CONDUCIVE TO
SUPERCELL FORMATION. CAPS RISE TO NEARLY 1000 J/KG THIS AFTN. ALL
THIS WILL MAKE ME PUT IN ENHANCED WORDING FOR SVR POTENTIAL OVER ERN
PA THIS AFTN. WILL ISSUE SPS TO THIS END AS WELL.
THEN...LATER THIS EVENING/EARLY TONIGHT...WE SEE THE COLD AIR WRAP
IN FROM THE SW...AND BRING TEMPS CRASHING. ANY RAIN LEFT IN THE WEST
WILL TURN TO SNOW AT KJST BY 03Z AND BY 06Z AT KBFD. IT WILL THEN
CONTINUE TO SNOW FOR MUCH OF THE TIME THRU MONDAY OVER THE WESTERN
HIGH TERRAIN. THERE IS TOO GREAT A SIGNAL FOR A SIGNIFICANT LATE
SEASON SNOW EVENT HERE...WITH CONSTANT COLD CONVEYOR BELT SUPPLYING
MOISTURE AND UPSLOPE FLOW INTO LAURELS AND HIGHER TERRAIN OFF LAKE
ERIE THAT WE WILL BE ISSUING A SNOW ADV FOR THOSE AREAS. WHILE IT
MAY BE TOUGH TO GET SNOW TO ACCUM DURING THE DAYLIGHT HRS...MUCH OF
THE NIGHT TONIGHT AND SUNDAY NIGHT IT WILL BE SNOWING...AND PERHAPS
HEAVILY ON THE WEST-FACING SLOPES. WILL KEEP AMNTS BLO WARNING/WATCH
CRIT ATTM...AS GOOD COLLAB WITH SURR OFFICES (THANKS CLE...BUF...PBZ
AND LWX) AND HPC SNOW GUID KEEP SNOW AMOUNTS BLO WARNING THRESHOLDS
(6/12 HRS 8/24). HOWEVER...3 INCH/12 HR SNOW ADV CRIT MAY BE MET
FOR AT LEAST 2 OF 3 PDS (TONIGHT/SUN NITE) IN THE NEXT 48 HRS. AT
SOME POINT WE MAY NEED A WARNING IF CONDS KEEP LOOKING SO GOOD...BUT
TIME OF YEAR AND RATHER LIGHT ACCUM PRECIP NUMS FROM NAM AND 21Z
SREFS ARE AGAINST POSTING WATCH/WARN ATTM. ADVSRY WILL BE FOR
WARREN...CAMBRIA AND SOMERSET COS TONIGHT THRU MON MORNING.
TEMPS...MAINLY WENT WITH CONTINUITY. TEMPS MAY FALL OUT WEST LATE
THIS AFTN...SO PLAYED A BIT OF A NON-DIURNAL TREND THERE...AND
KEEPING TEMPS BLO GUID FOR THE DAY SUNDAY...WITH SO MUCH CLOUD AND
PRECIP AROUND (ESP IN WEST).
LONG TERM (MONDAY THROUGH FRIDAY)...
SNOW EVENT IN THE WEST SHOULD TAPER OFF ON MONDAY...BUT NOT UNTIL
LATER IN THE MORNING IN THE LAURELS AND THE AFTERNOON IN THE NORTH.
MON NITE LOOKS ALMOST CLEAR...BUT TUES HOLDS INCRSG CLDS AGAIN...AS
YET ANOTHER WET SYSTEM COMES AT US FROM THE SW. THIS LOOKS LIKE
RAIN...BUT COULD SEE SNOW MIX IN TUES NIGHT IN THE HIGHER ELVS. REST
UNCHANGED.
AVIATION...
POOR AVIATION CONDS WILL PERSIST THRU MUCH OF THE PERIOD...WITH A
MYRIAD OF WEATHER PROBLEMS EXPECTED. IFR CONDS WILL CONTINUE THRU
THE MORNING HOURS...WITH OCNL SHRA ASSOC WITH SLOW MOVING SFC LOW
PRES IN WRN PA. THE SFC LOW WILL EVENTUALLY MOVE NE INTO NY
STATE...LIFTING A WARM FRONT THRU CENTRAL PA. THIS WILL ALLOW FOR
SOME IMPROVEMENT TO MVFR AND EVEN VFR FOR A FEW HOURS THIS AFTN.
HOWEVER...DESTABILIZATION WILL ALSO OCCUR FROM KUNV
EASTWARD...ALLOWING FOR TSRA TO DEVELOP...WITH POTENTIALLY HEAVY
DOWNPOURS AND GUSTY WINDS. FLOW BECOMES WESTERLY DURING THE
EVENING...AS COLD AIR WRAPS IN BEHIND THE SFC LOW PRES. RAIN WILL
ACTUALLY CHANGE TO SNOW AT KJST SHORTLY AFT 00Z...WITH IFR CONDS
REDEVELOPING THERE...AND AT KBFD AFT 06Z.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...SNOW ADVISORY FOR PAZ004-024-033 FROM MIDNIGHT SUNDAY TO 8 AM
MONDAY.
&&
SHORT TERM...DEVOIRHazardous weather outlook, Apr 23, 5:08 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 AM EDT SAT APR 23 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240900- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 508 AM EDT SAT APR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A STRONG STORM WILL CREATE A VARIETY OF WEATHER HAZARDS FOR THE NEXT TWO DAYS. SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER THE EASTERN HALF OF THE STATE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT A LESSER THREAT OF TORNADOES DOES EXIST...AS THE ATMOSPHERIC WIND PROFILE WILL BE CONDUCIVE TO SUPERCELL THUNDERSTORM FORMATION. THE RAIN SHOWERS OVER THE WESTERN HIGHLANDS WILL TURN TO SNOW SHOWERS LATER TONIGHT...AND COULD MAKE ACCUMULATIONS OF 2 OR 3 INCHES BY MORNING...ESPECIALLY ON THE WEST-FACING SLOPES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: THE SNOW SHOWERS WILL CONTINUE OVER THE WESTERN MOUNTAINS THROUGH MONDAY MORNING. ACCUMULATIONS MAY BE LIGHT DURING THE DAYLIGHT HOURS ON SUNDAY...DUE TO A HIGH SUN ANGLE AND WARM GROUND TEMPERATURES...BUT ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE AGAIN SUNDAY NIGHT. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. DANGELO
In the hours before
Special weather statement, Apr 23, 9:30 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 930 AM EDT SAT APR 23 2005 PAZ019-026>028-035>037-041-042-045-046-049>053-056>059-063>066- 232100- ADAMS PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA- MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA- SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA- SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-YORK PA- 930 AM EDT SAT APR 23 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A WARM FRONT WILL LIFT NORTH OF THE AREA BY EARLY AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE FROM THE CENTRAL AND SOUTH CENTRAL MOUNTAINS EASTWARD. A COLD FRONT MOVING FROM WEST TO EAST ACROSS THE STATE WILL TRIGGER A ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WINDS AND HAIL POSSIBLE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
Special weather statement, Apr 23, 1:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 142 PM EDT SAT APR 23 2005 PAZ026-028-035-036-231845- FRANKLIN-FULTON-HUNTINGDON-JUNIATA- 142 PM EDT SAT APR 23 2005 ...STRONG THUNDERSTORMS WILL BE DEVELOPING BETWEEN 145 PM AND 215 PM AND AFFECT FRANKLIN...JUNIATA...HUNTINGDON AND FULTON COUNTIES... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF BREEZEWOOD TO 16 MILES NORTHWEST OF MARTINSBURG...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR SIDELING HILL REST AREA...WELLS TANNERY AROUND 200 PM...FORT LITTLETON...WATERFALL AROUND 220 PM...CLAYLICK AROUND 235 PM AND FANNETTSBURG AROUND 245 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FURTHER INTENSIFICATION OF THE THUNDERSTORMS IS LIKELY AS THEY MOVE INTO CENTRAL AND EASTERN PORTIONS OF FRANKLIN COUNTY...NEAR INTERSTATE 81 BETWEEN 3 AND 4 PM. LAMBERT
Special weather statement, Apr 23, 2:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT SAT APR 23 2005 PAZ017>019-025-026-231945- BLAIR-CLEARFIELD-HUNTINGDON-NORTHERN CENTRE-SOUTHERN CENTRE- 215 PM EDT SAT APR 23 2005 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...BLAIR... CLEARFIELD AND CENTRE COUNTIES THROUGH 345 PM... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS INTENSIFYING ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF PUNXSUTAWNEY TO 10 MILES NORTH OF ALTOONA TO 4 MILES SOUTHEAST OF ALTOONA TO 10 MILES SOUTH OF HOLLIDAYSBURG...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR TIPTON...SINKING VALLEY...ROYER AROUND 220 PM...LUMBER CITY...TYRONE...RAMEY AROUND 225 PM...CURWENSVILLE...WILLIAMSBURG...HOUTZDALE AND BRISBIN AROUND 230 PM...CLEARFIELD...PHILIPSBURG AND ROCK SPRINGS AROUND 245 PM...AND STATE COLLEGE AROUND 3 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 53 min |
| Apr 23, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 61 min |
| Apr 23, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 33 min |
| Apr 23, 4:01 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 59 min |
| Apr 23, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 59 min |
| Apr 23, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 50 min |
| Apr 23, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 34 min |
| Apr 23, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 31 min |
| Apr 23, 6:57 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.